Alert archive / Montana / Flash Flood Warnings in 1998
Flash Flood Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 8, 1998, 2:32 PM MDT for Roosevelt County, Montana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1998, 2:32 PM MDT (20:32 UTC)
- Expired
- Jul 8, 1998, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 120 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 082033 FFWGGW MTC085-082300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 232 PM MDT WED JUL 8 1998 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ROOSEVELT COUNTY IN NORTHEASTERN MONTANA * UNTIL 500 PM MDT * AT 225 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN EAST OF LUSTRE TO HIGHWAY 13.... MOVING SLOWLY SOUTHEAST. SPOTTERS ALSO REPORT VERY HEAVY RAINFALL OVER THE PAST HOUR AND A HALF. * VERY HEAVY RAIN HAS BEEN FALLING IN THE UPPER PORTIONS OF WOLF... TULE AND BOX ELDER CREEKS. FLOOD WATERS WILL LIKELY REACH HIGHWAY 13 NEAR 4 PM AT TULE AND BOX ELDER CREEK BRIDGES. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:15 PM MDT, 17 minutes earlier.
Area forecast discussion, Jul 8, 2:15 PM MDT, 17 minutes before
MTZ016>027-090145- NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 215 PM MDT WED JUL 8 1998 NEAR TERM: CONVECTION HAS BEEN FIRING ALONG THE MID LEVEL BOUNDARY BETWEEN THE TWO VORTICITY CENTERS...ONE NEAR YQR THE OTHER EAST OF 4BQ. DEWPTS IN ERN COUNTIES ALL IN LOW 60S...CAPES AROUND 2400 LIS NEAR MINUS 7. FIRST SVR HAS ALREADY BEEN ISSUED...HEAVY PRECIP IS THREATENING SOME FLOOD SOAKED AREAS. WILL BUMP POPS UP TO SCATTERED LEVELS FOR EASTERN HALF OF CWA. 12-24HRS: ETAS TREATMENT OF BUILDING H5 RIDGE OVER CNTRL MT SEEMS REASONABLE. TEMPERATURES WILL LIKELY CLIMB INTO LOWER 90S WHILE DEWPTS STAY RELATIVELY HIGH IN THE UPPER 50S TO LOW 60S. CAPE VALUES WILL REMAIN HIGH OR INCREASE...SUPPORTING SPCS SEVERE WEATHER OUTLOOK. AM NOT TOO CONFIDENT WITH ETAS TIMING OF NEXT SHORT WAVE BUT DO SEE FAIRLY SIGNIFICANT WAVE LIFTING THROUGH WESTERN ID ATTM. WILL KEEP POPS IN ISOLD CATEGORY DURING DAY TOMORROW THEN BUMP TO SCATTERED CATEGORY PM. MOS TEMPS LOOK GOOD. 36-48HRS: BUILDING RIDGE WILL SUPPORT TEMPERTURES IN THE MID TO UPPER 90S ON FRIDAY. WAVE OFFSHORE WA/OR IS LIKELY INTO CNTRL MT FRIDAY AFTERNOON SO WILL INDICATE LATE AFTERNOON DEVELOPMENT. 72+ HRS: AVN HAS A 60KT JET MAX AT 250MB APPROACHING WESTERN MT ON SATURDAY. WOULD EXPECT SOME ACTIVITY WORKING THROUGH THE RIDGE INTO EASTERN MT ON SUNDAY. GGW 1242 060/092/059/095 GDV 3232 062/093/061/096 CCF GGW BT 060/092 059/095 062 77124 GUST
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:22 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 63 min |
| Jul 8, 3:33 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 62 min |
Nearby
Flash Flood Warnings in Montana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.